Please use this identifier to cite or link to this item:
|Title:||Large paraspinal abscess as a complication of infliximab therapy in Crohn's disease.|
|Authors:||Nithianandan, Nishani;Loftus, Michael J;Johnson, Paul D R;Charles, Patrick G P|
|Affiliation:||Department of Medicine, Austin Health, The University of Melbourne, Heidelberg, Victoria, Australia|
Department of General Medicine, Austin Health, Heidelberg, Victoria, Australia
Department of Infectious Diseases, Austin Health, Heidelberg, Victoria, Australia
|Citation:||BMJ case reports 2019;12(4):e227665|
|Abstract:||We report a 36-year-old man who developed a large epidural and paraspinal abscess as a complication of infliximab therapy being used for underlying Crohn's disease. Cultures of the collection grew methicillin-susceptible Staphylococcus aureus, and treatment consisted of abscess drainage, prolonged intravenous and oral flucloxacillin and temporary withholding of his infliximab. While infection-related complications are well described with infliximab therapy, this is the first description of a large paraspinal abscess with epidural extension.|
|Subjects:||bone and joint infections|
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.